Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 3, NWS Lubbock, TX

January 30, 200824 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jan 30, 2008, 3:42 PM CST for 24 counties in Texas. It took effect at Jan 31, 2008, 6:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2008, 3:42 PM CST (21:42 UTC)
In effect from
Jan 31, 2008, 6:00 AM CST
Expired
Jan 31, 2008, 2:00 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2304 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 302142
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
342 PM CST WED JAN 30 2008

TXZ021>044-310500-
/O.NEW.KLUB.WI.Y.0003.080131T1200Z-080131T1800Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
342 PM CST WED JAN 30 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 12 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM CST THURSDAY. 

NORTHWESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE
THURSDAY MORNING IN THE WAKE OF A PASSING COLD FRONT. GUSTS AS
HIGH AS 50 MPH CAN BE EXPECTED. THESE WINDS MAY RESULT IN PATCHES
OF BLOWING DUST OVER THE SOUTHERN SOUTH PLAINS...BUT A BRIEF
PERIOD OF BLOWING SNOW MAY OCCUR OVER THE EXTREME SOUTHEASTERN
PANHANDLE AND THE NORTHERN ROLLING PLAINS. THIS MAY RESULT IN
LOCALLY REDUCED VISIBILITIES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KLUB 310449 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1049 PM CST WED JAN 30 2008

TXZ021>044-311800-
/O.CON.KLUB.WI.Y.0003.080131T1200Z-080131T1800Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1049 PM CST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 12 PM CST
THURSDAY...

NORTHWESTERLY WINDS WARE EXPECTED TO INCREASE TO 25 TO 35 MPH
EARLY THURSDAY MORNING IN THE WAKE OF A PASSING COLD FRONT. GUSTS
AS HIGH AS 55 MPH CAN BE EXPECTED. THESE WINDS WILL RESULT IN
AREAS OF BLOWING DUST WHICH WILL CAUSE REDUCED VISIBILITIES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 310947
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
347 AM CST THU JAN 31 2008

TXZ021>044-312000-
/O.EXT.KLUB.WI.Y.0003.080131T1200Z-080131T2000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
347 AM CST THU JAN 31 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON.

A STRONG PRESSURE WILL DEVELOP BEHIND A COLD FRONT THAT WILL MOVE
ACROSS THE AREA EARLY THIS MORNING. BECAUSE OF THE INCREASING
PRESSURE GRADIENT NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS NEAR 50 MPH ARE EXPECTED TO DEVELOP THIS MORNING AND
PERSIST INTO THE EARLY AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 312004
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
204 PM CST THU JAN 31 2008

TXZ021>044-312115-
/O.EXP.KLUB.WI.Y.0003.000000T0000Z-080131T2000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
204 PM CST THU JAN 31 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWESTERLY WINDS ARE SUBSIDING ACROSS THE ADVISORY AREA. THE
THREAT FOR SUSTAINED SPEEDS IN EXCESS OF 30 MPH HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 30, 3:17 PM CST, 25 minutes earlier.

Area forecast discussion, Jan 30, 3:17 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
317 PM CST WED JAN 30 2008

.SHORT TERM...
A VIGOROUS MID/UPPER LEVEL SHORTWAVE TROUGH NOW OVER THE FOUR
CORNERS REGION...AND ITS ASSOCIATED COLD FRONT WILL IMPACT THE
REGION THROUGH EARLY THURSDAY. SAID UA FEATURE WILL INDUCE STRONG
CYCLOGENESIS OVER WEST TEXAS LATER TONIGHT AS IT BEGINS TO TRANSLATE
EAST OF THE DIVIDE. DEEP FORCING/ASCENT WILL GRADUALLY INCREASE AS
DPVA/JET CONTRIBUTIONS INCREASE OVERNIGHT...AND SHOWERS/SNOW SHOWERS
ARE GENERALLY EXPECTED TO GRADUALLY MOISTEN THE CURRENTLY DRY
ATMOSPHERIC COLUMNS SUFFICIENTLY FOR LIGHT PRECIPITATION OVER THE
NORTHERN HALF OF THE FORECAST AREA. FORECAST SOUNDINGS SUGGEST A
BAND OF MODERATE/BRIEFLY HEAVY SNOW COULD DEVELOP NEAR AND JUST
NORTH OF THE MID LEVEL COLD POOL/UPPER LOW IN PROXIMITY TO THE
SOUTHEASTERN PANHANDLE DURING THE 10-16Z TIMEFRAME...WHEN PROFILES
SUGGEST DENDRITIC GROWTH WILL BE FAVORED. THE LATEST MODEL SOLUTIONS
HAVE TRENDED THE BEST POTENTIAL FOR ACCUMULATING SNOWFALL NORTHWARD
A BIT MORE OVER THE EASTERN PANHANDLE...BUT STILL HAVE SOME CONCERNS
GIVEN THE INCREASING MSLP/WINDS IN THE POST FRONTAL ENVIRONMENT.
THIS COULD LEAD TOWARD NOTABLY RESTRICTED VISIBILITIES IN BLOWING
SNOW OVER THE EXTREME SOUTHEASTERN PANHANDLE/NORTHERN ROLLING PLAINS
EARLY THURSDAY. GIVEN MORE SUPPORT FOR ACTUAL ACCUMULATIONS
NORTH/NORTHEAST OF THE FA...WILL ISSUE A SPECIAL WEATHER STATEMENT
TO ADDRESS A LIMITED THREAT.

OTHERWISE...SUBSIDENCE IN THE WAKE OF THE PASSING MID LEVEL TROUGH
AXIS...LOWER TROPOSPHERIC WIND MAX AROUND 50 KT...AND A TIGHTENING
MSLP GRADIENT SUGGEST SUSTAINED NORTHWESTERLY WINDS APPROACHING/
EXCEEDING 30 MPH THURSDAY MORNING FOR MOST ZONES. THUS WILL ISSUE A
WIND ADVISORY. FORTUNATELY...SURFACE PRESSURE RISES APPEAR SOMEWHAT
WEAKER THAN THOSE ASSOCIATED WITH TUESDAY/S HIGH WIND
EVENT...ALTHOUGH THE PATTERN IS REPETITIVE. WINDS SHOULD SUBSIDE
AROUND MIDDAY AS RIDGING/HEIGHTS BUILD.

.LONG TERM...
SHORTWAVE RIDGE AT 500 MB TO MOVE ACROSS THE REGION THURSDAY NIGHT
WITH NEAR ZONAL FLOW ACROSS THE AREA ON FRIDAY. LEE SIDE TROUGH
FRIDAY TO PRODUCE WARM AND BREEZY CONDITIONS. MODELS DIFFER WITH
SPEED AND LOCATION OF WEAK UPPER LEVEL DISTURBANCES MOVING EAST
ACROSS THE ROCKIES...HOWEVER THEY GENERALLY AGREE THAT BEST DYNAMICS
TO REMAIN TO OUR NORTH AS THESE DISTURBANCES MOVE INTO THE CENTRAL
PLAINS. MODELS ALSO SHOW A WEAK AND DRY COLD FRONT BACKDOORING INTO
THE REGION LATE SATURDAY. MEDIUM RANGE MODELS ALSO DIFFER SOMEWHAT
WITH SPEED AND STRENGTH OF NEXT SYSTEM DIVING SOUTHEAST FROM THE
PACIFIC NORTHWEST INTO THE SOUTHERN AND CENTRAL ROCKIES AT THE
BEGINNING OF NEXT WEEK. HOWEVER THEY ARE IN GENERALLY AGREEMENT ON
MOVING 500 MB TROUGH THROUGH THE FORECAST AREA IN THE TUESDAY/TUESDAY
NIGHT TIME FRAME. VERY LITTLE IN WAY OF MOISTURE WITH THIS SYSTEM
AND WITH UNCERTAINTIES WILL KEEP DRY FORECAST FOR NOW.

&&

.AVIATION...
AN ONSET OF MVFR /POSSIBLY IFR/ CONDITIONS IS POSSIBLE AT KCDS
AROUND 12Z WITH INCREASING PROBABILITIES OF SNOW/BLOWING SNOW.
CONFIDENCE FOR THESE CONDITIONS THERE IS AROUND 50 PERCENT...WITH
MORE IMPACTS NORTHEAST OF THE TERMINAL. OTHERWISE...WINDS ARE
EXPECTED TO APPROACH/EXCEED 30 KT AT BOTH KCDS AND KLBB TERMINALS
DURING THE 12-18Z PERIOD. BOTH POTENTIAL HAZARDS WILL BE ADDRESSED
IN THE 00Z TAFS.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE REMAINDER
OF THE AFTERNOON HOURS OVER MUCH OF THE FORECAST AREA...ESPECIALLY
ALONG AND WEST OF THE INTERSTATE 27/HIGHWAY 87 CORRIDOR...WHERE A
COUPLE OF SHORT LIVED WILD LAND FIRES HAVE ALREADY BEEN OBSERVED
THIS AFTERNOON. ALTHOUGH CONDITIONS WILL GENERALLY IMPROVE AFTER MAX
HEATING...20 FOOT LEVEL WINDS WILL REMAIN IN THE 15 TO 20 MPH RANGE
OVERNIGHT WITH VERY POOR RH RECOVERIES AGAIN EXPECTED TO BE ONLY IN
THE 30 TO 40 PERCENT RANGE OVER THE SOUTHWESTERN SOUTH PLAINS.

20 FOOT LEVEL WINDS WILL AGAIN BE IN EXCESS OF 20 MPH AREAWIDE
THROUGH MIDDAY THURSDAY...YET STABILITY/MOISTURE WILL IMPROVE
CONSIDERABLY OVER THE NORTHEASTERN HALF OF THE AREA IN POST
FRONTAL AIR. VERY DRY AIR WILL REMAIN IN PLACE OVER THE WESTERN
ZONES...BUT AFTERNOON RELATIVE HUMIDITY MINIMA NEAR 15 PERCENT
APPEAR TO BE WELL OUT OF PHASE WITH THE STRONGEST WINDS DURING THE
MORNING HOURS. NO FIRE WEATHER HEADLINES ARE ANTICIPATED.

A DRY ATMOSPHERE TO BE IN PLACE OVER THE FORECAST AREA ON FRIDAY
AS HIGH PRESSURE RIDGE MOVES IN BEHIND PACIFIC COLD FRONT MOVING
THROUGH THE REGION ON THURSDAY. STRONG WESTERLY FLOW ALOFT TO
DEVELOP SHARP LEE SIDE TROUGH AND PRODUCE BREEZY SOUTHWEST WINDS
ACROSS THE REGION ON FRIDAY. WINDS AND LOW RELATIVE HUMIDITY MAY
BE ENOUGH TO PRODUCE RED FLAG CONDITIONS DURING THE AFTERNOON...
HOWEVER AT THIS TIMECONDITIONS APPEAR MARGINAL AND WILL NOT ISSUE
ANY HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        19  41  18  59  28 /  20  20   0   0   0
TULIA         22  41  22  61  27 /  20  30   0   0   0
PLAINVIEW     23  43  22  61  28 /  20  30   0   0   0
LEVELLAND     23  45  22  61  28 /  20  20   0   0   0
LUBBOCK       25  46  23  62  30 /  20  20   0   0   0
DENVER CITY   28  47  24  61  30 /  10  10   0   0   0
BROWNFIELD    27  47  23  62  29 /  10  10   0   0   0
CHILDRESS     31  42  25  64  32 /  30  50   0   0   0
SPUR          29  48  25  63  32 /  10  20   0   0   0
ASPERMONT     36  50  25  63  35 /  10  20   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ021>044.

WIND ADVISORY FROM 6 AM TO 12 PM CST THURSDAY FOR THE FOLLOWING
ZONES: TXZ021>044.

&&

20/08/20
Hazardous weather outlook, Jan 30, 3:41 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
341 PM CST WED JAN 30 2008

TXZ021>044-312145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
341 PM CST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FIRE WEATHER

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE OUTLOOK
AREA THROUGH 6 PM. A RED FLAG WARNING REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE
THURSDAY MORNING WITH GUSTS UP TO 50 MPH POSSIBLE. THIS MAY RESULT
IN AREAS OF BLOWING DUST OVER THE SOUTHERN SOUTH PLAINS. IN
ADDITION...WINDS MAY COMBINE WITH SNOW SHOWERS TO PRODUCE
VISIBILITY RESTRICTIONS IN BLOWING SNOW OVER THE EXTREME
SOUTHEASTERN TEXAS PANHANDLE AND THE NORTHERN ROLLING PLAINS.

CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN EXPECTED FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

LOCAL OFFICIALS SHOULD REMAIN ALERT GIVEN THE ONGOING CRITICAL
FIRE WEATHER CONDITIONS...AND SHOULD ALSO MONITOR THE LATEST
WEATHER INFORMATION REGARDING THURSDAY MORNING/S WIND AND WINTER
WEATHER CONCERNS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 4:19 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more14 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.